My 11 year daughter was diagnosed with Juvenile Rhuematoid Arthritis and has been prescribed 5mg of Prednisone twice daily. After approximately 10 days, we tapered off slowly over another 2-3 week period. She now has noticeable hair loss daily which started around the time we finished tapering off of the Prednisone. Is this a possible side affect? She also takes Diclophenac so, I am uncertain if one or both of these medications may have contributed to the ongoing hair loss.
21 Sep 2010
Hair loss is not a known side effect of prednisone but perhaps when the dosing was stopped ... her hormones became a bit off balance and could have contributed to the alopecia. However, hair loss (alopecia) is a known side effect of diclofenac.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Rheumatoid Arthritis - I've recently been diagnosed with RA and started on Plaquenil and Prednisone?
... I'm wondering how much hair loss or hair bleaching to expect as well as darkening of skin color. Is it spotty, like age spots or more ...
2 answers • 26 Feb 2013
I am a 22-year-old female teen and has been facing a quite serious hair loss for 6 months (January until now which is July). I have tried some ...
3 answers • 6 Aug 2013
I am a 62 year old female and I have been reduced to being so uncomfortable because of losing at least 50% of my hair in the last 5 months that I ...
2 answers • 29 Nov 2013
This is very upsetting for a female especially and I was told if the hair follicles are damaged that the hair will not grow back. Alopecia is a rate ...
0 answers • 25 Sep 2015
I have been on Iressa (250 mg) for 6 months with dose being reduced to taking pill every other day 2
... months ago. I noticed that I was losing my hair. Hair thinning or loss is not listed as a side-effect of iressa, but I am definitely thinning ...
0 answers • 5 Mar 2016